MAUDE Adverse Event Report: STERIS CORPORATION SHROUDGUARD COLUMN PROTECTOR; SURGICAL TABLE COLUMN PROTECTOR

STERIS CORPORATION SHROUDGUARD COLUMN PROTECTOR; SURGICAL TABLE COLUMN PROTECTOR
Model Number SHROUDGUARD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is currently in process.The devices subject of the reported event will be returned to steris montgomery for evaluation.A follow-up mdr will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that staff members are injuring themselves (obtaining cuts) when removing the shroudguard column protectors from the surgical tables for cleaning.It is unknown whether medical treatment was sought or administered.
 
Additional Manufacturer Narrative
The shroudguard column protectors subject of the reported event were returned to steris for evaluation.The evaluation revealed that the protectors were bent and damaged which likely contributed to the reported event.The cause of the observed damage could not be determined.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.

Brand Name
SHROUDGUARD COLUMN PROTECTOR
Common Device Name
SURGICAL TABLE COLUMN PROTECTOR
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19558863
Report Number1043572-2024-00041
Device Sequence Number17356194
Product Code GDC
UDI-Device Identifier00724995203283
UDI-Public(01)00724995203283(11)220427(21)220427001
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSHROUDGUARD
Device Catalogue NumberBF068
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown